Washington, 2004

Funnel Cloud in Washington, May 28, 2004

May 28, 2004 · NWS PDT · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 28, 6:50 AM PST, 6 hours 8 minutes earlier.

Area forecast discussion, May 28, 6:50 AM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
750 AM PDT FRI MAY 28 2004

.SHORT TERM...INTENSE LOW PRESSURE WILL MOVE INLAND TODAY. IR SATL
WAS SHOWING SOME COLD CORE CUMULUS AND WOULD EXPECT WITH DAYTIME
HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE TO PRODUCE TSRA
TODAY. LOW WET BULB ZERO OF AROUND 5500 FEET WOULD SUGGEST SOME HAIL
MAY BE ASSOCIATED WITH THE THUNDERSTORMS TODAY. HOWEVER...SOME OF
THE OTHER DATA IMPLIES THE HAIL SHOULD NOT BE SEVERE. THE EXTENT OF
CLOUD COVER WILL DETERMINE WHETHER FORECAST HIGHS WILL BE REACHED
TODAY AND MAY NEED TO ADJUST. OTHERWISE THE SHORT TERM FORECAST
APPEARS ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 64 43 66 / 60 30 10
WALLA WALLA         65 47 67 / 60 30 10
TRI-CITIES          72 46 74 / 40 30 05
YAKIMA              65 45 67 / 40 30 05
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
Hazardous weather outlook, May 28, 4:00 AM PST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT FRI MAY 28 2004

ORZ041>050-WAZ024>030-291200-
BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR-
EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA-
EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA-
FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR-
JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA-
LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR-
NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR-
WALLOWA COUNTY OR-YAKIMA VALLEY WA-
500 AM PDT FRI MAY 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SHOWERS ACTIVITY WILL ONCE AGAIN INCREASE ACROSS EASTERN OREGON AND
WASHINGTON TODAY...AS THE TROUGH OF LOW PRESSURE MOVES ACROSS THE
PACIFIC NORTHWEST.  ISOLATED AFTERNOON THUNDERSTORMS WILL ALSO BE
POSSIBLE...WITH HEAVY RAIN THE MAIN CONCERN...ALTHOUGH SMALL HAIL AND
GUSTY WINDS WILL ALSO BE POSSIBLE.  UPPER LEVEL WINDS STILL SEEM TO
BE STRONG ENOUGH TO PREVENT THESE THUNDERSTORMS FROM STAYING IN ANY
ONE LOCATION FOR A GIVEN LENGTH OF TIME.  HOWEVER...WILL NEED TO
CLOSELY MONITOR THESE STORMS FOR FLASH FLOODING POTENTIAL.  WINDS
WILL ALSO BE INCREASING ACROSS THE AREA TODAY...WITH BREEZY TO WINDY
CONDITIONS EXPECTED ACROSS THE COLUMBIA RIVER BASIN AND SURROUNDING
VALLEYS AND FOOTHILLS INCLUDING THE GORGE.  THIS SYSTEM WILL ALSO BE
BRINGING IN COLDER AIR...AND SNOW LEVELS WILL BE LOWERING TONIGHT.
SNOW LEVELS WILL RANGE FROM 4500 TO 5000 FEET...WITH MOST LOCATIONS
SEEING LESS THAN AN INCH OF ACCUMULATION.  HOWEVER...ELEVATIONS ABOVE
6000 FEET MAY SEE ONE TO TWO INCHES OF ACCUMULATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SHOWERS WILL LINGER ACROSS MAINLY THE EASTERN PORTION OF THE REGION
THROUGH SUNDAY...AS A COUPLE OF WEAK WAVES MOVE THROUGH THE FLOW.
OTHERWISE...A DRYING AND WARMING TREND WILL START ON MONDAY...AS
RIDGING BEGINS TO BUILD ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Pendleton radar (KPDT), 67 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Walla Walla

When
May 28, 12:58 PM PST
Where
Walla Walla County, Walla Walla
Reported by
TRAINED SPOTTER
Coordinates
46.230, -118.478 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404178.